Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 82, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 30, 2002, 9:29 PM CDT for Brown County, Manitowoc County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2002, 9:29 PM CDT (02:29 UTC)
- Expired
- Jul 30, 2002, 10:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Brown County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 35 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3877 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
666 WUUS53 KGRB 310229 SVRGRB WIC009-071-310315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 929 PM CDT TUE JUL 30 2002 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MANITOWOC COUNTY IN WISCONSIN SOUTHERN BROWN COUNTY IN WISCONSIN * UNTIL 1015 PM CDT * AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS WITH 60 MPH WINDS. THE LINE WAS LOCATED FROM DENMARK TO 16 MILES WEST OF DENMARK. THE LINE WAS MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... SHIRLEY BY 935 PM CDT. LANGES CORNERS BY 935 PM CDT. DENMARK BY 940 PM CDT. MORRISON BY 940 PM CDT. MANITOWOC BY 950 PM CDT. IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4444 8797 4413 8801 4396 8790 4420 8753 BRUSKY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:15 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 30, 4:15 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 PM CDT TUE JUL 30 2002 TSTM CHCS AND THREAT OF SVR WILL BE THE CONCERN THROUGH WEDS NGT/THURS MORNING. TSTMS HAVE STARTED TO DEVELOP OVER S MN ALONG SFC TROF...AND IN AN AXIS OF MOISTURE CONVG AND STG INSTABILITY (LIS -12 TO -14 ACCORDING TO MSAS ANALYSIS). DEVELOPMENT HAS NOT BEEN EXPLOSIVE...LIKELY DUE TO SOME CAPPING. WV IMAGERY SHOWED AN AREA OF SUBTLE DARKENING MOVG THROUGH CNTRL MN...INDICATIVE OF A WEAK S/W TROF. EXPECT SCT CONVECTION TO CONTINUE TO SHIFT EAST INTO GRB CWA THIS EVG... AND GRADUALLY WEAKEN AS IT SHIFTS INTO EASTERN WI. SHEAR IS NOT REAL IMPRESSIVE...SO WILL LEAVE SVR WORDING OUT FOR NOW. MORE TSTMS MAY DEVELOP LATER TONIGHT AS LLVL WAA DEVELOPS NORTH OF A DEVELOPING WARM FRONT. ON WEDS...THE MODELS ALL SHOW SOME THE WARM FRONT LIFTING NORTH THROUGH THE FA DURING THE DAY...WITH STG INSTABILITY ONCE AGAIN DEVELOPING OVER THE WSTRN PERIPHERY OF GRB CWA. SHEAR INCREASES DRAMATICALLY AS 40KT SSW LLJ DEVELOPS OVER WI. THERE ARE SEVERAL CONCERNS...INCLUDING THE EFFECTS OF ANY LINGERING PRECIP DURING THE MORNING...WHETHER THE ATMOSPHERE WILL BE STRONGLY CAPPED...AND IF UPPER SUPPORT WILL BE PRESENT. WITH SO MANY QUESTIONS...WILL ONCE AGAIN LEAVE ANY SVR WORDING OUT UNTIL THE SITUATION CLARIFIES ITSELF. THE MODELS HAVE SLOWED DOWN THE NEXT FRONTAL BOUNDARY...WHICH IS NOT EXPECTED TO ARRIVE UNTIL LATER WEDS NGT. GIVEN THE TIMING OF THE FRONT...SVR THREAT IS NOT A GIVEN THEN EITHER. WILL LINGER PRECIP CHCS INTO THURS OVER THE SE 1/2 OF THE FA...WITH DRY WX ARRIVING THURS NGT/FRI. ANOTHER FRONTAL BOUNDARY APPROACHES ON SATURDAY...BUT MODELS HAVE SLOWED THIS FEATURE DOWN TOO...SO WILL MAINTAIN THE CURRENT DRY FCST FOR SATURDAY...AND THE CHC OF PRECIP ON SUNDAY. EXPECT HIGH PRESSURE FOR FIRST PART OF THE NEXT WORK WEEK. .GRB...NONE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 30, 6:00 AM CDT, 15 hours 29 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT TUE JUL 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MAINLY NORTH CENTRAL WISCONSIN TODAY AND THEN OVER THE REMAINDER OF THE AREA TONIGHT. FOR WEDNESDAY INTO WEDNESDAY NIGHT...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NORTHWEST WISCONSIN...OR ROUGHLY NORTHWEST OF A LINE FROM MERRILL TO RHINELANDER TO FLORENCE. THERE IS A SLIGHT RISK OF SEVERE STORMS ELSEWHERE LATER WEDNESDAY INTO WEDNESDAY NIGHT. INCREASING SOUTHWEST WINDS OVER THE UPPER MIDWEST WILL ALLOW VERY WARM AND MORE MOIST AIR TO RETURN TO THE REGION TODAY THROUGH WEDNESDAY NIGHT. LATER TODAY...A FRONTAL BOUNDARY WILL MOVE INTO PARTS OF NORTHERN AND WESTERN WISCONSIN. ALTHOUGH THE STORMS ARE EXPECTED TO BE SCATTERED...DUE TO DEVELOPING STRONG MID LEVEL WINDS AND UNSTABLE CONDITIONS...A FEW STORMS MAY PRODUCE DAMAGING WINDS. THUNDERSTORMS MAY CONTINUE TO MOVE OVER PARTS OF NORTHERN AND CENTRAL WISCONSIN TONIGHT AS THE FRONTAL BOUNDARY DRIFTS FURTHER EAST BEFORE STALLING. ON WEDNESDAY...A COLD FRONT WILL APPROACH WISCONSIN FROM THE NORTHERN PLAINS. MORE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS SECOND FRONT. AGAIN DUE TO THE VERY UNSTABLE CONDITIONS...A FEW STORMS MAY BE SEVERE. SPOTTER ACTIVATION MAY BE NEEDED TODAY OVER NORTH CENTRAL WISCONSIN AND THEN OVER THE REMAINDER OF THE FORECAST AREA TONIGHT. SPOTTER ACTIVATION MAY ALSO BE NEEDED LATER WEDNESDAY INTO WEDNESDAY NIGHT. THIS OUTLOOK WILL BE UPDATED AT NOON. HELMAN WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jul 30, 8:11 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
811 PM CDT TUE JUL 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0724 PM WAUSAU WI 62 MPH WIND GUST
07/30/02 MARATHON GUST MEASURED AT WAUSAU
DOWNTOWN AIRPORT.
MGLocal storm report, Jul 30, 8:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
835 PM CDT TUE JUL 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM COLOMA WI WIND DAMAGE
07/30/02 WAUSHARA TREES AND POWER LINES DOWN.
VIA COUNTY EM.
SACLocal storm report, Jul 30, 8:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
838 PM CDT TUE JUL 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0813 PM COUNTYWIDE WI WIND DAMAGE
07/30/02 MENOMINEE MULTIPLE TREES AND POWER
LINES DOWN. REPORTED BY
SHERIFF.
MGLocal storm report, Jul 30, 8:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
844 PM CDT TUE JUL 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0823 PM SHAWANO WI WIND DAMAGE
07/30/02 SHAWANO TREES AND POWER LINES DOWN.
VIA LOCAL POLICE.
SACLocal storm report, Jul 30, 9:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
904 PM CDT TUE JUL 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM SAXEVILLE WI 60 MPH WIND GUST
07/30/02 WAUSHARA GUST MEASURED BY AMATEUR
RADIO SPOTTER.
MGLocal storm report, Jul 30, 9:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
920 PM CDT TUE JUL 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM STURGEON BAY WI 1 INCH HAIL
07/30/02 DOOR REPORTED BY SPOTTER.
0915 PM WAUTOMA WI WIND DAMAGE
07/30/02 WAUSHARA LARGE TREE LIMBS AND POWER
LINES DOWN. REPORTED BY
SHERIFF.
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:12 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 63 min |
| Jul 30, 7:16 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 59 min |
| Jul 30, 7:28 PM CDT | Tornado Warning | GRB | Langlade, Lincoln | 32 min |
| Jul 30, 7:44 PM CDT | Tornado Warning | GRB | Shawano | 46 min |
| Jul 30, 7:55 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 35 min |
| Jul 30, 8:03 PM CDT | Severe Thunderstorm Warning | GRB | Menominee | 42 min |
| Jul 30, 8:11 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 49 min |
| Jul 30, 8:15 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 30, 8:15 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 30, 8:15 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 30, 8:26 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 49 min |
| Jul 30, 8:29 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 46 min |
| Jul 30, 8:46 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Vilas | 44 min |
| Jul 30, 8:51 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 39 min |
| Jul 30, 8:56 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 34 min |
| Jul 30, 9:17 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 43 min |
| Jul 30, 9:25 PM CDT | Special Marine Warning | GRB | 95 min | |
| Jul 30, 9:25 PM CDT | Special Marine Warning | GRB | 95 min | |
| Jul 30, 9:43 PM CDT | Severe Thunderstorm Warning | GRB | Door | 32 min |
| Jul 31, 1:02 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 58 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.